Alert archive / Ohio / River Flood Warnings in 2011

River Flood Warning 18, NWS Wilmington, OH

March 2, 2011Franklin County, Madison County, Pickaway County, Ohio

NWS Wilmington, OH issued this river flood warning at Mar 2, 2011, 12:07 AM EST for Franklin County, Madison County, Pickaway County, Ohio. It took effect at Mar 2, 2011, 1:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2011, 12:07 AM EST (05:07 UTC)
In effect from
Mar 2, 2011, 1:00 AM EST
Expired
Mar 2, 2011, 11:28 AM EST
In force
10 hr
Issued by
NWS Wilmington, OH
Flood severity
Minor

Counties Franklin County, OH, Madison County, OH, Pickaway County, OH

The radar

The Cincinnati radar (KILN), 74 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Darby Creek at Darbyville (DBVO1).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
17 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 03230500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

304 
WGUS41 KILN 020507
FLWILN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1207 AM EST WED MAR 2 2011

...THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A FLOOD WARNING
FOR THE FOLLOWING RIVERS...

  BIG DARBY CREEK AT DARBYVILLE

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SAFETY MESSAGE...DO NOT DRIVE YOUR CAR THROUGH FLOODED ROADWAYS. THE 
WATER DEPTH MAY BE DEEPER THAN IT APPEARS. 

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER ALL HAZARDS 
RADIO.

&&

OHC049-097-129-021707-
/O.NEW.KILN.FL.W.0018.110302T0600Z-110303T0700Z/
/DBVO1.1.ER.110302T0600Z.110302T1200Z.110303T0100Z.NO/
1207 AM EST WED MAR 2 2011

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A 

* FLOOD WARNING FOR 
  THE BIG DARBY CREEK AT DARBYVILLE
* UNTIL LATE WEDNESDAY NIGHT.
* AT 11 PM THE STAGE WAS 9.8 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 10 FEET. 
* THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY THIS MORNING 
  AND CONTINUE TO RISE TO NEAR 10.4 FEET. THE RIVER WILL
  FALL BELOW FLOOD STAGE BY WEDNESDAY EVENING.
* AT STAGES NEAR 10.0 FEET, LOWLAND FLOODING OCCURS ALONG BIG DARBY 
  CREEK IN MADISON...FRANKLIN AND PICKAWAY COUNTIES.
  

$$
2 follow-up statements
285 
WGUS81 KILN 020840
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
340 AM EST WED MAR 2 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE
  SCIOTO RIVER AT PIKETON

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...
  GREAT MIAMI RIVER AT SIDNEY
  BIG DARBY CREEK AT DARBYVILLE
  ST. MARYS RIVER AT ROCKFORD

OHC109-149-021640-
/O.CON.KILN.FL.W.0011.000000T0000Z-110303T0400Z/
/SIDO1.1.ER.110228T1001Z.110228T1700Z.110302T2200Z.NO/
340 AM EST WED MAR 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE GREAT MIAMI RIVER AT SIDNEY
* UNTIL THIS EVENING.
* AT 3 AM THE STAGE WAS 10.7 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS 
  AFTERNOON.
* AT STAGES NEAR 11.0 FEET, CUSTENBORDER FIELD FLOODS.
  

$$

OHC129-021640-
/O.EXT.KILN.FL.W.0015.000000T0000Z-110304T2100Z/
/CRCO1.1.ER.110301T1127Z.110302T1800Z.110304T1500Z.NO/
340 AM EST WED MAR 2 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL FRIDAY AFTERNOON... 
THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL FRIDAY AFTERNOON.
* AT 2 AM THE STAGE WAS 16.4 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 17.3 FEET BY THIS AFTERNOON. 
  THE RIVER WILL FALL BELOW FLOOD STAGE LATE FRIDAY MORNING.
* AT STAGES NEAR 17.5 FEET, BACKWATER FLOODING BEGINS ALONG BIG DARBY 
  CREEK NEAR CIRCLEVILLE. LOWLAND FLOODING ALSO OCCURS ALONG ISLAND ROAD
  NORTH OF CIRCLEVILLE AND CANAL ROAD NEAR HIGHWAY 104.
  

$$

OHC131-145-021640-
/O.EXT.KILN.FL.W.0016.110303T0800Z-110305T0200Z/
/PKTO1.1.ER.110303T0800Z.110304T0000Z.110304T2000Z.NO/
340 AM EST WED MAR 2 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL FRIDAY EVENING... 
THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT PIKETON
* FROM LATE TONIGHT TO FRIDAY EVENING.
* AT 3 AM THE STAGE WAS 16.4 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL RISE ABOVE FLOOD STAGE EARLY THURSDAY MORNING AND 
  CONTINUE TO RISE TO NEAR 19.2 FEET BY THURSDAY EVENING. THE RIVER WILL
  FALL BELOW FLOOD STAGE FRIDAY AFTERNOON.
* AT STAGES NEAR 19.0 FEET, FLOOD WATERS BEGIN SPILLING ONTO LOW LYING 
  COUNTY ROADS NEAR THE SCIOTO RIVER IN PIKE AND NORTHERN SCIOTO 
  COUNTIES.
  

$$

OHC049-097-129-021640-
/O.CON.KILN.FL.W.0018.000000T0000Z-110303T0700Z/
/DBVO1.1.ER.110302T0548Z.110302T1200Z.110303T0100Z.NO/
340 AM EST WED MAR 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE BIG DARBY CREEK AT DARBYVILLE
* UNTIL LATE TONIGHT.
* AT 3 AM THE STAGE WAS 10.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 10 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 10.4 FEET BY THIS MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE THIS EVENING.
* AT STAGES NEAR 10.0 FEET, LOWLAND FLOODING OCCURS ALONG BIG DARBY 
  CREEK IN MADISON...FRANKLIN AND PICKAWAY COUNTIES.
  

$$

OHC107-021640-
/O.CON.KILN.FL.W.0013.000000T0000Z-110303T2000Z/
/RFDO1.1.ER.110301T1326Z.110302T1200Z.110303T1400Z.UU/
340 AM EST WED MAR 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE ST. MARYS RIVER AT ROCKFORD
* UNTIL THURSDAY AFTERNOON.
* AT 2 AM THE STAGE WAS 14.2 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 13 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 14.3 FEET BY THIS MORNING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE LATE THURSDAY MORNING.
* AT STAGES NEAR 14.0 FEET, SEVERAL ROADS BECOME FLOODED...WITH ROUTE 
  127 AT THE ST. MARYS BRIDGE CLOSED DUE TO HIGH WATER. WATER EXTENDS 
  WELL ONTO PROPERTY ALONG THE RIVER...APPROACHING SOME HOMES AND 
  BUSINESSES. NO HOMES ARE FLOODED AT THIS LEVEL. 
  

$$
837 
WGUS81 KILN 021628
FLSILN
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1128 AM EST WED MAR 2 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS...

  BIG DARBY CREEK AT DARBYVILLE

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS...

  SCIOTO RIVER AT CIRCLEVILLE
  SCIOTO RIVER AT PIKETON

OHC129-030028-
/O.EXT.KILN.FL.W.0015.000000T0000Z-110305T0500Z/
/CRCO1.1.ER.110301T1127Z.110303T0000Z.110304T2300Z.NO/
1128 AM EST WED MAR 2 2011

...FLOODING NOW EXPECTED TO CONTINUE UNTIL LATE FRIDAY NIGHT... 
THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT CIRCLEVILLE
* UNTIL LATE FRIDAY NIGHT.
* AT 10 AM THE STAGE WAS 16.9 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 14 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 17.1 FEET BY THIS EVENING. THE 
  RIVER WILL FALL BELOW FLOOD STAGE FRIDAY EVENING.
* AT STAGES NEAR 17 FEET, LOWLAND FLOODING CONTINUES ALONG THE 
  RIVER...WITH FLOODING ALONG ISLAND ROAD WORSENING. CANAL ROAD NEAR 
  STATE ROUTE 104 ALSO HAS FLOODING...AS WELL AS COOKS CREEK GOLF COURSE
  AND STATE ROUTE 762 IN NORTHERN PICKAWAY COUNTY.
  

$$

OHC131-145-030028-
/O.EXT.KILN.FL.W.0016.110304T0300Z-110304T1400Z/
/PKTO1.1.ER.110304T0300Z.110304T0600Z.110304T0800Z.NO/
1128 AM EST WED MAR 2 2011

THE FLOOD WARNING CONTINUES FOR
  THE SCIOTO RIVER AT PIKETON
* FROM THURSDAY EVENING TO FRIDAY MORNING.
* AT 11 AM THE STAGE WAS 15.9 FEET.
* MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 18 FEET.
* THE RIVER WILL RISE ABOVE FLOOD STAGE TOMORROW LATE EVENING AND 
  CONTINUE TO RISE TO NEAR 18.2 FEET BY EARLY FRIDAY MORNING. THE RIVER 
  WILL FALL BELOW FLOOD STAGE FRIDAY MORNING.
* AT STAGES NEAR 18 FEET, LOWLAND AGRICULTURAL FLOODING WORSENS...AND 
  BACKWATER FLOODING OCCURS ALONG CREEKS AND STREAMS NEAR THE SCIOTO 
  RIVER IN PIKE AND SCIOTO COUNTIES.
  

$$

OHC049-097-129-021658-
/O.CAN.KILN.FL.W.0018.000000T0000Z-110303T0700Z/
/DBVO1.1.ER.110302T0548Z.110302T1200Z.110302T1539Z.NO/
1128 AM EST WED MAR 2 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE BIG DARBY CREEK AT DARBYVILLE
* AT 11 AM THE STAGE WAS 9.9 FEET.
* THE RIVER FELL BELOW FLOOD STAGE LATE THIS MORNING.
* FLOOD STAGE IS 10 FEET.
* THE RIVER WILL CONTINUE TO FALL TO 9.2 FEET BY TOMORROW MORNING.
* AT STAGES NEAR 10 FEET, LOWLAND FLOODING OCCURS ALONG BIG DARBY 
  CREEK IN MADISON...FRANKLIN AND PICKAWAY COUNTIES.
  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this river flood warning went out at Mar 1, 9:32 PM EST, 2 hours 35 minutes earlier.

Area forecast discussion, Mar 1, 9:32 PM EST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
932 PM EST TUE MAR 1 2011

.SYNOPSIS...
A DRY COLD FRONT WILL PUSH SOUTHEAST ACROSS THE REGION EARLY ON
WEDNESDAY...AND ANOTHER HIGH WILL SETTLE IN BEHIND THE FRONT FOR
WEDNESDAY NIGHT AND THURSDAY. THE NEXT CHANCE FOR RAINFALL WILL
COME LATE THURSDAY NIGHT INTO FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
A TRANQUIL WEATHER PATTERN WILL BE IN PLACE TONIGHT. A COLD FRONT
WILL MOVE SOUTHEAST INTO THE REGION OVERNIGHT...BUT IT LACKS ANY
SUBSTANTIAL MOISTURE. THERE SHOULD BE VERY LITTLE IMPACT FROM
THIS FRONT...EVEN IN TERMS OF CLOUDS.

GENERALLY CLEAR SKIES WILL ALLOW FOR A RESPECTABLE DROP FROM MAX
TEMPS...BUT DEFINITELY WITH A WARMER STARTING POINT THAN
YESTERDAY. NO STRONG DISAGREEMENTS WITH GUIDANCE NUMBERS.

&&

.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
ALTHOUGH THE AFOREMENTIONED COLD FRONT WILL MAKE ITS PROGRESS
DRY...IT WILL INDEED HAVE A BIT OF AN IMPACT ON TEMPERATURES. IN
THE WAKE OF THE FRONT...A TIGHTER TEMPERATURE GRADIENT WILL
EXIST ACROSS THE FORECAST AREA. THIS SHOULD LEAD TO SIMILAR TEMPS
FOR THE MIDDLE PART OF THE CWA ON WEDNESDAY (COMPARED TO TUESDAY)
BUT COLDER CONDITIONS IN THE NORTH AND WARMER CONDITIONS IN THE
SOUTH.

HIGH PRESSURE NUDGING IN FROM THE NORTH WILL SLIDE EAST BY
THURSDAY...AS SOUTHERLY FLOW BEGINS TO PULL MOISTURE BACK INTO THE
OHIO VALLEY. BUILDING ISENTROPIC LIFT BY THURSDAY NIGHT WILL LEAD
TO SHOWERS DEVELOPING. HAVE TRENDED ON THE FAST SIDE OF
PRECIPITATION ONSET...KNOWING THAT PRECIPITATION CAN MANIFEST
ITSELF A LITTLE QUICKER THAN EXPLICITLY INDICATED IN THE MODELS IN
AN ISENTROPIC LIFT / WARM FRONTAL SITUATION. HOWEVER...OPTED TO
LEAVE THUNDER OUT OF THURSDAY NIGHT AND JUST LET THAT ELEMENT BE
INTRODUCED TO THE FORECAST ON FRIDAY. THERE ARE SOME SIGNS OF
WEAK ELEVATED INSTABILITY BETWEEN 06Z AND 12Z...BUT NOT AS MUCH AS
WOULD BE PREFERRED...AND THE SIGNAL IS NOT TERRIBLY CONSISTENT
BETWEEN MODELS AT THIS POINT EITHER.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
ACTIVE PATTERN SETTING UP AGAIN FOR BEGINNING OF PERIOD. FOCUS OF
INITIAL PRECIP ALONG STATIONARY/WARM FRONT TYPE BOUNDARY. SOME
UNCERTAINTY AS TO WHERE THIS FOCUS WILL BE BUT FEEL FAIRLY CONFIDENT
THAT MOST OF CWA WILL SEE RAIN SHOWERS AND PERHAPS SOME CONVECTION
IN THE MIX. HAVE GONE WITH LIKELY POPS FOR FRIDAY AND TAPERED OFF A
BIT FOR FRIDAY NIGHT AS FLOW BACKS AND DYNAMICS LESSEN AHEAD OF
APPROACHING LOW AND COLD FRONT. SATURDAY FRONT APPROACHES WITH
MOISTURE IN PLACE. TIMING OF HEAVIER PRECIP A BIT TRICKY AND PERHAPS
EASTERN AREAS OF CWA MAY NOT SEE MUCH COVERAGE UNTIL SATURDAY NIGHT.
ALREADY LIKELY POPS GOING FOR THIS SYSTEM AND DO NOT SEE ANY REASON
TO BACK DOWN AT THIS TIME. CONVECTION LIKELY AGAIN AS WELL AS HEAVY
RAIN. WILL NEED TO MONITOR TRENDS FOR FLOODING POTENTIAL SHOULD
MODEL GUIDANCE CONTINUE ITS CURRENT COURSE. AS THE CASE WITH LAST
SYSTEM WILL TRY TO DRY IT OUT FOR AREA ON SUNDAY WITH FASTER
MOVEMENT OF SYSTEM PER MODELS. QUIETER TREND FOR MONDAY AND TUESDAY
AS HIGH BUILDS IN.

AS FOR TEMPS...HAVE RAISED TEMPS SOME FOR FRIDAY NIGHT IN WARM SECTOR
FOR MOST OF CWA AND CLOUDS.  TEMPS NEAR GUIDANCE FRIDAY AND SATURDAY
DEPENDING ON CLOUDS AND PRECIP. HAVE CUT TEMPS FOR SUNDAY INTO
TUESDAY ALTHOUGH COULD SEE WARMUP ON TUESDAY A LITTLE MORE THAN I
HAVE BEING MARCH SUN AND GOOD RISE IN THICKNESS VALUES THROUGH THE
DAY.

&&

.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
A DRY COLD FRONT WILL PASS ACROSS THE REGION LATE TONIGHT INTO
WEDNESDAY MORNING. WINDS WILL VEER FROM THE SOUTH TO THE WEST...THEN
EVENTUALLY NORTH. A MIX OF HIGH CLOUDS AND SCATTERED STRATOCUMULUS
CLOUDS ARE EXPECTED BEHIND THE FRONT. ANOTHER AREA OF HIGH
PRESSURE WILL BUILD BACK INTO THE REGION WEDNESDAY NIGHT.

OUTLOOK...MVFR CEILINGS AND VISIBILITIES POSSIBLE FRIDAY THROUGH
SUNDAY MORNING. THUNDERSTORMS POSSIBLE FRIDAY THROUGH SATURDAY
NIGHT.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&

SYNOPSIS...HICKMAN
NEAR TERM...HATZOS/HICKMAN
SHORT TERM...HATZOS
LONG TERM...PADGETT
AVIATION...HICKMAN
Hazardous weather outlook, Mar 1, 3:22 PM EST, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
322 PM EST TUE MAR 1 2011

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-022030-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
322 PM EST TUE MAR 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

ANOTHER ROUND OF POTENTIALLY HEAVY RAINFALL IS POSSIBLE OVER THE
ENTIRE OHIO VALLEY FROM FRIDAY NIGHT THROUGH SATURDAY NIGHT.
HEAVY RAINS DURING THIS TIME PERIOD WILL BE CAPABLE OF ADDING TO
FLOODING PROBLEMS CURRENTLY BEING EXPERIENCED ACROSS THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HATZOS

Nearby

River Flood Warnings in Ohio, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.